Alert archive / Colorado / Winter Storm Warnings in 2015
Winter Storm Warning 12, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at May 18, 2015, 10:34 AM MDT for 9 counties in Colorado. It took effect at May 18, 2015, 6:00 PM MDT. It was in force for 24 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 18, 2015, 10:34 AM MDT (16:34 UTC)
- In effect from
- May 18, 2015, 6:00 PM MDT
- Expired
- May 19, 2015, 6:00 PM MDT
- In force
- 24 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 7:00 AM MDT | SNOW 2 | 3 W Conifer, CO | |
| May 19, 7:00 AM MDT | SNOW 2.7 | 6 Nnw Bailey, CO | |
| May 19, 7:00 AM MDT | SNOW 3.8 | 7 Wnw Lake George, CO | |
| May 19, 7:00 AM MDT | SNOW 7 | 3 Se Breckenridge, CO | 24-HR STORM TOTAL |
| May 19, 8:00 AM MDT | SNOW 6.1 | 2 Sse Breckenridge, CO | SNOWFALL SINCE 6 PM MONDAY EVENING. |
| May 19, 8:11 AM MDT | SNOW 3 | 3 Nne Bailey, CO | ELEVATION 8540 FT. |
| May 19, 9:45 AM MDT | HEAVY SNOW 14 | N Fairplay, CO | STORM TOTAL SINCE 11 PM LAST NIGHT. POWER OUTAGES ALSO REPORTED IN FAIRPLAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 4.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
569 WWUS45 KBOU 181634 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1034 AM MDT MON MAY 18 2015 ...HEAVY SNOW EXPECTED IN THE HIGHER MOUNTAINS TONIGHT AND TUESDAY... .ANOTHER MOIST STORM SYSTEM WILL MOVE ACROSS COLORADO TONIGHT AND TUESDAY. TEMPERATURES WILL BE WARM ENOUGH FOR RAIN IN MOST AREAS...BUT THE SNOW LEVEL IS EXPECTED TO LOWER TO BETWEEN 8 AND 10 THOUSAND FEET. HEAVY WET SNOW IS EXPECTED IN THE HIGHER MOUNTAINS. TRAVEL OVER THE HIGHER PASSES MAY BE IMPACTED DUE TO THE HEAVY SNOWFALL...WHILE AT LOWER ELEVATIONS WARMER ROADS WILL LIMIT THE IMPACT. COZ033-034-190245- /O.UPG.KBOU.WS.A.0009.150519T0000Z-150520T0000Z/ /O.NEW.KBOU.WS.W.0012.150519T0000Z-150520T0000Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1034 AM MDT MON MAY 18 2015 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL INCREASE TONIGHT AND CONTINUE INTO TUESDAY BEFORE DECREASING TUESDAY AFTERNOON. THE HEAVIEST SNOW WILL FALL FROM LATER THIS EVENING THROUGH TUESDAY MORNING. * SNOW ACCUMULATIONS...10 TO 20 INCHES...WITH MOST OF THE HEAVY SNOW ABOVE 10 THOUSAND FEET AND ON HIGHEST EAST SLOPES. * WIND/VISIBILITY...SOUTHEAST WINDS AT 15 TO 30 MPH OVER HIGHER ELEVATIONS. VISIBILITIES BELOW A QUARTER MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. * IMPACTS...ROADS AT HIGHER ELEVATIONS WILL LIKELY BECOME SLUSHY OR SNOWPACKED. LOW VISIBILITIES MAY ALSO MAKE TRAVEL DIFFICULT IN THE HEAVIER SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
4 follow-up statements
159 WWUS45 KBOU 190222 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 822 PM MDT MON MAY 18 2015 ...HEAVY SNOW EXPECTED IN THE HIGHER MOUNTAINS TONIGHT AND TUESDAY... .ANOTHER MOIST STORM SYSTEM WILL MOVE ACROSS COLORADO TONIGHT AND TUESDAY. TEMPERATURES WILL BE WARM ENOUGH FOR RAIN IN MOST AREAS BELOW 9000 FEET. HEAVY WET SNOW IS EXPECTED IN THE HIGHER MOUNTAINS. TRAVEL OVER THE HIGHER PASSES MAY BE IMPACTED DUE TO THE HEAVY SNOWFALL...WHILE AT LOWER ELEVATIONS WARMER ROADS WILL LIMIT THE IMPACT. COZ033-034-191030- /O.CON.KBOU.WS.W.0012.000000T0000Z-150520T0000Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 822 PM MDT MON MAY 18 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY... * TIMING...SNOW WILL INCREASE TONIGHT AND CONTINUE INTO TUESDAY BEFORE DECREASING TUESDAY AFTERNOON. THE HEAVIEST SNOW WILL FALL FROM LATER THIS EVENING THROUGH TUESDAY MORNING. * SNOW ACCUMULATIONS...10 TO 20 INCHES...WITH MOST OF THE HEAVY SNOW ABOVE 10 THOUSAND FEET AND ON HIGHEST EAST SLOPES. * WIND/VISIBILITY...SOUTHEAST WINDS AT 15 TO 30 MPH OVER HIGHER ELEVATIONS. VISIBILITIES BELOW A QUARTER MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. * IMPACTS...ROADS AT HIGHER ELEVATIONS WILL LIKELY BECOME SLUSHY OR SNOWPACKED. LOW VISIBILITIES MAY ALSO MAKE TRAVEL DIFFICULT IN THE HEAVIER SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
298 WWUS45 KBOU 190548 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1148 PM MDT MON MAY 18 2015 ...HEAVY SNOW EXPECTED IN THE HIGHER MOUNTAINS TONIGHT AND TUESDAY... .ANOTHER MOIST STORM SYSTEM WILL MOVE ACROSS COLORADO TONIGHT AND TUESDAY. TEMPERATURES WILL BE WARM ENOUGH FOR RAIN TONIGHT IN MOST AREAS BELOW 9000 FEET. HEAVY WET SNOW IS EXPECTED IN THE HIGHER MOUNTAINS. TRAVEL OVER THE HIGHER PASSES MAY BE IMPACTED DUE TO THE HEAVY SNOWFALL...WHILE AT LOWER ELEVATIONS WARMER ROADS WILL LIMIT THE IMPACT. THE SNOW LEVEL WILL FALL BELOW 9000 FEET TUESDAY MORNING WITH LIGHT SNOW ACCUMULATION POSSIBLE IN THE FOOTHILLS. COZ033-034-191515- /O.CON.KBOU.WS.W.0012.000000T0000Z-150520T0000Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1148 PM MDT MON MAY 18 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY... * TIMING...SNOW WILL INCREASE TONIGHT AND CONTINUE INTO TUESDAY BEFORE DECREASING TUESDAY AFTERNOON. THE HEAVIEST SNOW WILL FALL LATE TONIGHT THROUGH TUESDAY MORNING. * SNOW ACCUMULATIONS...10 TO 20 INCHES...WITH MOST OF THE HEAVY SNOW ABOVE 10 THOUSAND FEET AND ON HIGHEST EAST SLOPES. * WIND/VISIBILITY...SOUTHEAST WINDS AT 15 TO 30 MPH OVER HIGHER ELEVATIONS. VISIBILITIES BELOW A QUARTER MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. * IMPACTS...ROADS AT HIGHER ELEVATIONS WILL BECOME SLUSHY OR SNOWPACKED. LOW VISIBILITIES MAY ALSO MAKE TRAVEL DIFFICULT IN THE HEAVIER SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ037-191515- /O.NEW.KBOU.WW.Y.0018.150519T0548Z-150519T1800Z/ CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING THE CITIES OF...FAIRPLAY...HARTSEL...LAKE GEORGE... SOUTH PARK 1148 PM MDT MON MAY 18 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON MDT TUESDAY. * TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE TO FALL TONIGHT AND DECREASE TUESDAY MORNING. * SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 9000 FEET...LOWER ELEVATIONS IN PARK COUNTY WILL SEE MIX OF RAIN AND SNOW WHICH WILL LIMIT SNOW ACCUMULATIONS. * IMPACTS...ROADS AT HIGHER ELEVATIONS WILL BECOME SLUSHY OR SNOWPACKED. LOW VISIBILITIES MAY ALSO MAKE TRAVEL DIFFICULT IN THE HEAVIER SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
157 WWUS45 KBOU 191310 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 710 AM MDT TUE MAY 19 2015 ...HEAVY SNOW TO CONTINUE IN THE HIGHER MOUNTAINS TODAY... COZ033-034-191900- /O.CON.KBOU.WS.W.0012.000000T0000Z-150520T0000Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 710 AM MDT TUE MAY 19 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...SNOW WILL INCREASE TONIGHT AND CONTINUE INTO TUESDAY BEFORE DECREASING TUESDAY AFTERNOON. THE HEAVIEST SNOW WILL FALL LATE TONIGHT THROUGH TUESDAY MORNING. * SNOW ACCUMULATIONS...10 TO 20 INCHES...WITH MOST OF THE HEAVY SNOW ABOVE 10 THOUSAND FEET AND ON HIGHEST EAST SLOPES. * WIND/VISIBILITY...SOUTHEAST WINDS AT 15 TO 30 MPH OVER HIGHER ELEVATIONS. VISIBILITIES BELOW A QUARTER MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. * IMPACTS...ROADS ABOVE 9000 FEET ARE LIKELY SLUSHY OR SNOWPACKED WITH ROADS ABOVE 10000 FEET SNOWPACKED WITH LOW VISIBILITY DUE TO BLOWING SNOW. LOW VISIBILITIES MAY ALSO MAKE TRAVEL DIFFICULT IN THE HEAVIER SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ037-191800- /O.CON.KBOU.WW.Y.0018.000000T0000Z-150519T1800Z/ CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING THE CITIES OF...FAIRPLAY...HARTSEL...LAKE GEORGE... SOUTH PARK 710 AM MDT TUE MAY 19 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * TIMING...SNOW THIS MORNING...HEAVY AT TIMES...WILL DECREASE BY NOON. HOWEVER...SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE DAY ABOVE 9000 FEET. * SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 9000 FEET...LOWER ELEVATIONS IN PARK COUNTY WILL SEE MIX OF RAIN AND SNOW WHICH WILL LIMIT SNOW ACCUMULATIONS. * IMPACTS...ROADS AT HIGHER ELEVATIONS WILL BECOME SLUSHY OR SNOWPACKED. LOW VISIBILITIES MAY ALSO MAKE TRAVEL DIFFICULT IN THE HEAVIER SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
291 WWUS45 KBOU 191802 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1202 PM MDT TUE MAY 19 2015 ...HEAVY SNOW TO CONTINUE IN THE HIGHER MOUNTAINS TODAY... COZ037-191915- /O.EXP.KBOU.WW.Y.0018.000000T0000Z-150519T1800Z/ CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING THE CITIES OF...FAIRPLAY...HARTSEL...LAKE GEORGE... SOUTH PARK 1202 PM MDT TUE MAY 19 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY... HEAVIER WIDESPREAD SNOW HAS DIMINISHED TODAY. HOWEVER...STILL EXPECT SCATTERED TO NUMEROUS SNOW SHOWERS THIS AFTERNOON ACROSS SOUTH PARK...WHERE THERE WILL BE ISOLATED POCKETS OF REDUCED VISIBILITY AND SNOWFALL RATES OF UP TO AN INCH AN HOUR UNDER HEAVIER SHOWERS AND POSSIBLE THUNDERSTORMS. SNOW LEVELS WILL REMAIN AROUND 8500 TO 9000 FEET. $$ COZ033-034-200000- /O.CON.KBOU.WS.W.0012.000000T0000Z-150520T0000Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1202 PM MDT TUE MAY 19 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...SNOW WILL CONTINUE EARLY THIS AFTERNOON WITH A FEW HEAVIER SHOWERS POSSIBLE. SNOW WILL BE DIMINISHING THIS EVENING. * TOTAL SNOW ACCUMULATIONS...10 TO 20 INCHES...WITH MOST OF THE HEAVY SNOW ABOVE 10 THOUSAND FEET AND ON HIGHEST EAST SLOPES. A FEW HEAVIER SHOWERS OR POSSIBLE THUNDERSTORMS THIS AFTERNOON WILL PRODUCE UP TO AN INCH PER HOUR OR LESS RATES...BUT THESE WILL BE LOCALIZED. * WIND/VISIBILITY...SOUTHEAST WINDS AT 15 TO 30 MPH OVER HIGHER ELEVATIONS. VISIBILITIES BELOW A QUARTER MILE AT TIMES IN THE HEAVIER SNOW SHOWERS. * IMPACTS...ROADS ABOVE 9000 FEET ARE LIKELY SLUSHY OR SNOWPACKED WITH ROADS ABOVE 10000 FEET SNOWPACKED WITH LOW VISIBILITY DUE TO BLOWING SNOW. LOW VISIBILITIES MAY ALSO MAKE TRAVEL DIFFICULT IN THE HEAVIER SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at May 18, 4:02 AM MDT, 6 hours 32 minutes earlier.
Area forecast discussion, May 18, 4:02 AM MDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 402 AM MDT MON MAY 18 2015 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 402 AM MDT MON MAY 18 2015 COLD FRONT PUSHED THROUGH OVERNIGHT AND IS PRODUCING A MOIST NORTHEAST UPSLOPE FLOW OVER NORTHEAST COLORADO. LOW CLOUDS HAVE FORMED ALREADY BEHIND THE FRONT. THERE IS ENOUGH LIFT BEHIND IT TO TRIGGER ISOLATED SHOWERS OVER SOUTHERN PARTS OF THE AREA AND ALONG THE FOOTHILLS. WILL BUMP UP POPS FOR THIS MORNING. EXPECT IT REMAIN MOSTLY CLOUDY TODAY DUE TO THE MOIST UPSLOPE FLOW. THIS WILL KEEP HIGHS IN THE 50S. AIRMASS OVER THE HIGHER TERRAIN WILL BECOME UNSTABLE THIS AFTERNOON WITH CAPES UP TO 500 J/KG. OVER NORTHEAST COLORADO...IT WILL BE STABLE BECAUSE OF THE COOL LOW LEVELS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN THIS AFTERNOON WHERE IT BECOMES UNSTABLE. LARGE UPPER LEVEL LOW OFF THE PACIFIC COAST WILL MOVE INLAND TODAY AND THEN INTO THE GREAT BASIN TONIGHT. AS IT MOVES INTO THE GREAT BASIN...THE FLOW ALOFT OVER EASTERN COLORADO WILL BECOME DIFFLUENT. AT THE SURFACE...LOW PRESSURE WILL DEEPEN OVER THE GREAT BASIN AND HIGH PRESSURE WILL STRENGTHEN OVER THE NORTHERN PLAINS. THIS WILL CAUSE SOUTHEAST WINDS TO INCREASE ALONG THE FRONT RANGE AND EASTERN PLAINS TONIGHT. IN ADDITION TO THIS...A STRONG SHORT WAVE ROTATING AROUND THE UPPER LEVEL LOW WILL BE CENTERED OVER THE FOUR CORNERS BY 12Z TUESDAY. EXPECTED THE SCATTERED SHOWERS AND STORMS TO MOVE OFF THE HIGHER TERRAIN THIS EVENING. PRECIPITATION WILL TRANSITION TO A STRATIFORM EVENT DUE TO THE LIFT PROVIDED BY THE UPSLOPE FLOW AND INCREASINGLY DIFFLUENT FLOW ALOFT. ONE AREA THAT COULD RECEIVE HEAVY PRECIPITATION TONIGHT MAY BE LARIMER COUNTY DUE TO THE STRONG SOUTHEAST UPSLOPE FLOW. PRECIPITATION TOTALS BY 12Z TUESDAY WILL BE AROUND HALF INCH. EXPECT A FEW AREAS TO SEE AROUND AN INCH...SUCH AS THE FOOTHILLS OF LARIMER COUNTY. SNOW WILL FALL OVER THE MOUNTAINS TONIGHT WITH LOCALLY UP TO 6 INCHES IN THE FAVORED AREA. SOME UNCERTAIN HOW MUCH SNOW WILL FALL OVER PARTS OF ZONE 34 SO WILL CONTINUE WITH THE WINTER STORM WATCH. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 402 AM MDT MON MAY 18 2015 AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA ON TUE AND THEN EXIT THE RGN BY TUE NIGHT. QG FIELDS SHOW FAVORABLE ASCENT THRU THE AFTN HOURS IN MOST AREAS WHICH WILL GRADUALLY WEAKEN BY TUE EVENING. IN THE LOWER LEVELS THE FLOW OVER NERN CO WILL BE MOSTLY SELY WHICH MAY ALLOW FOR A DENVER CYCLONE TO FORM OVER THE PALMER DIVIDE. IF THIS HAPPENS THEN COULD SEE A MORE ELY COMPONENT DVLP NORTH OF DENVER TO THE WY BORDER WHICH WOULD ENHANCE UPSLOPE FLOW ACROSS BOULDER AND LARIMER COUNTIES. OVERALL SHOULD SEE WIDESPREAD RAIN ACROSS LOWER ELEVATIONS WITH SNOW LEVELS GENERALLY ABOVE 9000 FEET. AT THIS TIME HIGHEST THREAT FOR HEAVY SNOW APPEARS TO BE IN ZN 33 AND NRN AREAS OF ZN 34. RAIN AMOUNTS STILL COULD AVERAGE FROM 1 TO 1.5 INCHES ACROSS THE PLAINS INTO THE NRN FOOTHILLS WITH LOCALLY UP TO 2 INCHES IN SOME PLACES. HIGHS WILL STRUGGLE TO GET ABVE 50 ACROSS MOST OF NERN CO. BY TUE NIGHT THE UPPER LEVEL SYSTEM WILL MOVE AWAY FM THE AREA WITH PCPN GRADUALLY ENDING FM SW TO NE AS MID LVL DESCENT DVLPS. ON WED A FLAT UPPER LEVEL RIDGE WILL DVLP OVER THE AREA AS COOL SFC HIGH PRES REMAINS OVER ERN CO. THE AIRMASS ACROSS THE PLAINS WILL BE STABLE WITH THE BEST INSTABILITY ACROSS THE HIGHER TERRAIN SO BEST CHC OF SHOWERS AND A FEW TSTMS WILL BE ACROSS THE MTNS WHICH MAY MOVE ACROSS THE FOOTHILLS AND PORTIONS OF THE URBAN CORRIDOR BY MID TO LATE AFTN. HIGHS ON WED WILL ONLY BE IN THE LOWER TO MID 50S OVER NERN CO. ON THU ANOTHER UPPER LEVEL TROUGH WILL MOVE INTO CALIFORNIA WITH SWLY FLOW DEVELOPING OVER THE AREA. AT THE SFC HIGH PRES WILL CONTINUE TO AFFECT NERN CO WITH SELY LOW LVL FLOW. OVERALL BELIEVE ECMWF HAS A BETTER HANDLE ON HIGH TEMPS OVER NERN CO SO WILL KEEP READINGS MAINLY IN THE UPPER 50S TO LOWER 60S. AS FAS AS PCPN CHANCES THE AIRMASS ACROSS THE PLAINS WILL REMAIN RATHER STABLE WITH THE BEST INSTABILITY REMAINING OVER THE HIGHER TERRAIN. THUS WILL KEEP CHC POPS IN THE MTNS AND FOOTHILLS WITH ONLY A SLIGHT CHC OVER THE PLAINS. FOR THU NIGHT INTO FRI AN UPPER LEVEL LOW WILL BE OVER SRN CALIFORNIA/WRN ARIZONA WITH INCREASING SWLY FLOW ALOFT. BOTH THE ECMWF AND GFS SHOW A DISTURBANCE MOVING INTO THE RGN WITH A DECENT SHOT OF MID LVL ASCENT. MEANWHILE SELY LOW LVL FLOW WILL CONTINUE EAST OF THE MTNS WHICH WILL ALLOW FOR DEEPER LOW LVL MOISTURE TO ADVECT INTO NERN CO. OVERALL IT LOOKS LIKE THERE COULD BE ANOTHER GOOD CHC OF MORE PCPN THU NIGHT INTO FRI. AS FOR HIGHS FOR NOW WILL KEEP READINGS IN THE LOWER TO MID 60S OVER NERN CO HOWEVER ABUNDANT CLOUD COVER AND PCPN COULD KEEP READINGS IN THE 50S. BY FRI NIGHT INTO SAT THE MAIN UPPER LEVEL TROUGH WILL MOVE INTO THE AREA WITH SOME MORE MID LVL ASCENT. WITH ABUNDANT MOISTURE AND DECENT INSTABILITY IN PLACE WILL LIKELY SEE ANOTHER CHC OF SHOWERS/TSTMS ON SAT WITH SOME SNOW IN THE MTNS. HIGHS WILL CONTINUE BLO NORMAL AS READINGS STAY IN THE LOWER TO MID 60S. ON SUN THE UPPER LEVEL TROUGH WILL MOVE SLOWLY EAST OF THE AREA HOWEVER THERE WILL STILL BE ENOUGH MOISTURE AND INSTABILITY AROUND FOR AT LEAST A SLIGHT CHC OF SHOWERS AND TSTMS. && .AVIATION...(FOR THE TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 402 AM MDT MON MAY 18 2015 NORTHEAST TO EAST WINDS WILL PREVAIL TODAY BEHIND A COLD FRONT THAT PUSHED THROUGH LAST NIGHT. THIS WILL KEEP SKIES CLOUDY TODAY. CEILINGS THIS MORNING...THROUGH 15Z...WILL BE 500 TO 1500 FEET AND THEN SLOWLY RISE THROUGH THE DAY. EASTERLY WINDS WILL PREVAIL TODAY AND TONIGHT. EASTERLY GUSTS TO 25 KNOTS WILL BE POSSIBLE AFTER 21Z TODAY AND THROUGH TONIGHT. ISOLATED SHOWERS WILL PREVAIL THROUGH 00Z TODAY AND THEN INCREASE WITH A PERSISTENT RAIN FORMING AFTER 06Z. CEILINGS WILL FALL BELOW 2000 FEET TONIGHT. VISIBILITY MAY FALL BELOW 5 MILES UNDER THE HEAVIER RAINFALL. && .HYDROLOGY... ISSUED AT 402 AM MDT MON MAY 18 2015 THE HEAVIEST RAINFALL TONIGHT IS EXPECTED TO BE SOUTH OF INTERSTATE 70 AND ALSO IN THE FOOTHILLS WHERE A HALF INCH TO ONE OF RAINFALL WILL BE POSSIBLE BY SUNRISE TUESDAY MORNING. ADDITIONAL RAINFALL AMOUNTS FROM 1 TO 1.5 INCHES WILL BE POSSIBLE ON TUESDAY WITH THE MAIN FOCUS FM THE NORTHERN FOOTHILLS ACROSS THE PLAINS. A FEW PLACES COULD SEE LOCALLY UP TO 2 INCHES. RIVER LEVELS REMAIN HIGH DUE TO GROUND WATER FROM THE RAINS OVER THE LAST TWO WEEKS. TEMPERATURES WILL BE COOL ENOUGH THAT SNOWMELT WILL NOT BE A FACTOR...BUT WARM ENOUGH THAT THE MUCH OF THE FOOTHILLS TERRAIN WILL RECEIVE SIGNIFICANT RAIN TO FLOW INTO THE FRONT RANGE TRIBUTARIES TO THE SOUTH PLATTE. INTERESTS ALONG NORTHERN COLORADO RIVERS... PARTICULARLY THE SOUTH PLATTE AND OTHER LOCATIONS THAT HAVE FLOODED RECENTLY...SHOULD BE AWARE OF THE POSSIBILITY OF RENEWED FLOODING AS EARLY AS TUESDAY IN THE HEADWATERS AND DOWNSTREAM ON THE SOUTH PLATTE INTO NEXT WEEKEND. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR COZ033-034. && SHORT TERM...MEIER LONG TERM...RPK AVIATION...MEIER HYDROLOGY...MEIER/RPK
Hazardous weather outlook, May 18, 4:36 AM MDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 436 AM MDT MON MAY 18 2015 COZ030>051-191045- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 436 AM MDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED RAIN SHOWERS WILL MOVE ACROSS PARTS OF NORTHEAST COLORADO TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM OVER THE HIGHER TERRAIN THIS AFTERNOON AND SPREAD EASTWARD THIS EVENING. WIDESPREAD RAIN WILL DEVELOP OVERNIGHT WITH SNOW IN THE MOUNTAINS AS A PACIFIC SYSTEM NEARS COLORADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PRECIPITATION WILL CONTINUE TUESDAY AS THE NEXT WEATHER SYSTEM MOVES ACROSS NORTH CENTRAL AND NORTHEAST COLORADO. HEAVY SNOW WILL BE POSSIBLE IN THE MOUNTAINS ABOVE 9000 FEET. THERE MAY BE SIGNIFICANT RAINFALL AND A RENEWED THREAT OF FLOODING ON THE PLAINS. WEDNESDAY AND THURSDAY WILL BE DRIER...BUT THERE WILL STILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. ANOTHER SYSTEM MAY AFFECT THE AREA ON FRIDAY BRINGING MORE PRECIPITATION TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 5:41 PM MDT | Flash Flood Watch | BOU | Boulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more | 10 hr |
Nearby
Winter Storm Warnings in Colorado, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.